Author Topic: Desperate for advice  (Read 1140 times)

Offline wrh90

  • Posting Member
  • *
  • Posts: 12
This is going to a very long-winded story but I would definitely appreciate any guidance or advice from the doctors on this forum. Here goes....



I have had gynecomastia since about the age of 14 and it was definitely on its way out (naturally) until a doctor had prescribed me propecia for hair loss that I never had. I was going through some stress and as a result my hair was thinning so my mother had asked me to see the doctor. He thought it was male pattern baldness, but I barely have any family history for it and I was 19-20 at the time (pretty young to go bald and currently have a full head of hair). The propecia made my gynecomastia 10x worst and I was never able to really enjoy my teens because of this problem.


Eventually I realized propecia was the problem (6-10 months of use) and my hair was fine so I discontinued its use but the damage had already been done and the gynecomastia never resolved. In 2013, once I started working and could afford surgery (barely), I decided to visit Dr. Craig Fielding in Toronto and get my gynecomastia removed. The surgery was a great success and my chest looked amazing. I have always been an active person and have always worked out so getting my chest to match the rest of my body was an amazing feeling.



Dr. Fielding removed a lot more gland from the left pec compared to the right but the results were aesthetically pleasing nonetheless. This lasted about 2 years until one day I mistakenly took a THC spray from a friend thinking it was breathe freshener. I must be really sensitive to anything that messes with your hormones as 20-30 minutes later that familiar feeling of itchy nipples was back. I prayed that it wasn't gynecomastia but after a couple of the days, the lump was back behind my right nipple. I prayed that it would subside and waited and waited but nothing happened.



I visited Dr.  Fielding again at the beginning of 2015 and showed him how his work was destroyed by one stupid mistake on my end. He was fairly sympathetic and decided to give me a revision surgery at minimal cost. The second surgery was unlike the first as he only removed some gland w/o liposuction. It was the tiniest bit and I think there was still a lot more that he could have taken out. He tested the gland and told me later on that it was fibrous gynecomastia tissue that was probably the result of the regrowth. Although this was a minor surgery, the healing process took a much longer time and I definitely had scar tissue this time around (see post history).



Fast forward to last week, my chest never went back to how it was after the first surgery but it was still not bad and something that I could definitely live it. I was just starting to think that the whole gynecomastia thing was behind me but once again a small mistake has resulted in regrowth. I was prescribed steriod cream from a dermatologist for some folliculitis near my genital region. The day I used it, the familiar itchy nipples and feeling of something going on in behind my right pec was back.



Now I am sitting here in anguish as once again the gynecomastia has regrown. I visited my family doctor today and for the first time explained to her everything that I have typed to you above. For the longest time, I thought doctors would think I am crazy if I said one spray from THC would cause regrowth or simply using steriod cream would cause gynecomastia. She was very understanding and agreed that I must be really sensitive to hormonal changes in my body. She scheduled me for a blood test which I will be doing tomorrow morning and suggested I see an endocrinologist for which she will make an appointment.



I feel completely helpless. I don't think Dr. Fielding will even take into consideration operating on me again. I had even visisted Dr. Lista sometime ago for my first revision and he turned me down in 5 minutes as he did not want to touch another doctor's work. I really want to resolve this issue without surgery and wanted to get your thoughts and advice. I have read that tamoxifen (nolvadex) can definitely reduce drug-induced gynecomastia but this is only after reading online steriod forums. I brought this up to my family doctor and she had no idea of this use and I doubt that she would consider prescribing it to me.



As doctors who have extensive experience in this field, can you please offer any guidance or advice you may have on how to approach this? I will be forever grateful for any insight you give me on my situation and I am definitely appreciative if you made it this long into this long-winded post.

Linkback: https://www.gynecomastia.org/forum/index.php?topic=32303.0

Offline Litlriki

  • Supporting Doctors
  • Senior Member
  • **
  • Posts: 1375
    • Dr. Silverman's Website
I confess, I'm not sure I've ever seen anyone develop significant gynecomastia related to a single exposure to anabolic steroids or THC, and most certainly not resulting from use of any cortisone cream.  I'm hopeful that your endocrine workup has provided you with some answers or guidance.  Without photos, it's tough to comment further on your course. 
Dr. Silverman, M.D.
Cosmetic and Reconstructive Plastic Surgery
29 Crafts Street
Suite 370
Newton, MA 02458
617-965-9500
800-785-7860
www.ricksilverman.com
www.gynecomastia-boston.com
[email protected]

Certified by the American Board of Plastic Surgery

Offline Dr. Cruise

  • Supporting Doctors
  • Gold Member
  • **
  • Posts: 256
  • Dr. Cruise
    • http://lagynecomastia.org/
I realize you posted this back in January. Any update on your blood work? It would be great to know how that turned out, as well as to see pictures of your chest.

Best, Dr. C 
Dr. Cruise
Board Certified Plastic Surgeon
2081 San Joaquin Hills Road
Newport Beach, CA 92660
949-644-4808
Before and After Pictures
Types of Gynecomastia


 

SMFPacks CMS 1.0.3 © 2021